I just wanted to add my two cents to this conversation. I have been an opiate addict off and on for 2 years now. December of '11 I was doing around 300-600mg of oxy a day. After getting in a huge fight with my girlfriend I decided I was going to quit. I had done about 10 30mg oxys already that day and had 1 left. I told her it was going to be the last "30" I did. The next day I was going through withdrawals pretty badly and after talking with my girlfriend decided I would do a 15mg oxy to ease the pain somewhat. the next day I did a 15mg again, the following day I did a 10mg and then nothing. I had terrible withdrawals and the whole time I was going to work, throwing up in the trash can next to the machines I was operating. After a week I relapsed and was right back to doing 300-600mg again. I then realized I couldn't do it alone and confronted my parents. They shipped me off to rehab two days later where I was forced to do a drug free withdrawal. They gave me massive amounts of vitamins and forced me to go on walks every day. It was the worst experience of my life I was throwing up constantly, not eating, bathroom problems, not sleeping, you guys know the drill... It took about 5 days for me to start feeling okay and a little over a week until i felt normal again.
I was at the rehab for 4 months and then went home. After getting home I lasted about a week before I started snorting pills again, though it wasn't enough... I started to shoot them, then started shooting H. I did this for about a month and then decided I was going to leave. I got in my car and started driving from the MA to arkansas where I would be living with a friend. I had taken some H with me and shot the last of it on my first night. I went through the WD while driving. Needless to say I started using H again and was doing 1-2g a day. I got on suboxone. I guess the reason I'm telling my story is to compare the withdrawals I experienced.
I have used suboxone to try an get clean numerous times and always failed. I knew before getting on it this last time that If I stayed on it too long then the withdrawals would be too bad for me to handle. I feel like everywhere you read on the web is about people who have been on it for a real long time. I however decided I wouldn't be on it for more than 3 weeks. I started with 8mg in the morning and 8mg at night. Did that for a week then skipped 2 days got into withdrawals then did 4mg in the morning and 4mg at night this was enough to get me feeling okay, then I skipped 2 days again and did 2mg in the morning and 2 at night for the last week. I took my last dose last Wednesday. This is how it has been so far:
Day 1: felt kinda run down and lethargic. Was able to eat and sleep fine though
Day 2: Only was able to eat one can of minestrone soup. still completely constipated. headache starting to set in real good. Had a lot of trouble falling asleep but once I did get to sleep I slept like a baby.
Day 3: Woke up feeling pretty good! still constipated though. I decided to go for a walk and get myself out of bed, made me feel alive. Having some stomach pain but all in all it wasn't even half as bad as day 3 from my previously stated experience with oxy.
Day 4: I feel worse than I did yesterday, still nowhere near the pain I felt kicking oxy. Didn't eat anything at all, restless leg syndrome, real trouble falling asleep- ended up taking a bunch of melatonin and managed to get about 4 hours of sleep.
Day 5: I feel better. still kind of spaced out but am able to function and was able to go to the bathroom- boy did that feel great. was able to fall asleep and got about 8 hours!
Day 6: It is 2:20am on my 6th day and I got to say I feel great! I went to the bathroom fine today, was able to eat and go about my day
I'd say I'm operating at 90% energy level.
I'm curious to see if I feel worse tomorrow or if I am done with these withdrawals. All in all though I would say that for me it was a cakewalk. Yeah I did withdrawal but It wasn't bad at all. I was even able to hide this from my roommate. He had no idea at all that I was going through anything at all. I hope this post helps because a lot of people post about horror stories of 2-4 week withdrawals and being in terrible pain for the first week. I know that these withdrawals are very common for people who have been on subs for a long time and it scared me a lot when I decided to get on subs. I've got to say though, for anyone like me who was only on them for a short time I don't think this will be the case. We will see what tomorrow brings but I literally felt fine today and compared to my oxy withdrawals it was nothing. It was absolutely nothing. Be strong people and remember that it wont last forever and then you have the rest of
I posted this about 3 hours ago on an old thread and decided I would post it as a new topic, since I know I couldn't find much information on withdrawals on short term use. Sorry I didn't fix the first sentence of the post and the end gets cut off where I was trying to say then you have the rest of your life to live. I hope my story helps some people and may restore hope to those who are going through this.